Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 19, 2019, 4:02 PM EDT for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2019, 4:02 PM EDT (20:02 UTC)
- Expired
- Oct 19, 2019, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted.
107 WWUS82 KMFL 192002 SPSMFL Special Weather Statement National Weather Service Miami FL 402 PM EDT Sat Oct 19 2019 FLZ067-192045- Inland Palm Beach County FL- 402 PM EDT Sat Oct 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY UNTIL 445 PM EDT... * At 401 PM EDT, National Weather Service meteorologists were tracking a gusty shower near Holey Land Wildlife Refuge, or 11 miles south of South Bay, moving northeast at 25 mph. * Winds in excess of 45 mph and funnel clouds possible with this shower. * Locations impacted include... Belle Glade, South Bay, Okeelanta, Belle Glade Camp and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2643 8080 2654 8086 2678 8060 2651 8039 TIME...MOT...LOC 2001Z 232DEG 22KT 2650 8076 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:33 PM EDT, 29 minutes earlier.
Area forecast discussion, Oct 19, 3:33 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Miami FL 333 PM EDT Sat Oct 19 2019 .Discussion... Short Term (Tonight-Sunday): the latest forecast for Post- tropical cyclone Nestor show the associated stratiform canopy moving across SoFlo, which had a noticeable hindering effect to the daytime heating cycle earlier today. Showers and thunderstorm activity will gradually diminish tonight as the remnants of Nestor continue to pull NE and away from the Florida peninsula. But there is still enough dynamic support for any storm that forms to become strong tonight with model and upper air sounding data depicting SRH 0-1km around 100, PWATs close to 2 inches, and plenty of upper lvl divergence for adequate ts-top ventilation. SPC has portions of SoFlo in a marginal risk for severe weather, mainly Glades, Hendry and northern Collier counties, where the stronger convection associated with the frontal boundary draped across central Florida has been observed on radar. However, the limiting factor continues to be having an effective lifting mechanism for convection to reach the better dynamics aloft. Therefore, will keep the inherited trend of decreasing POPs/Wx this evening and into the overnight hours with mainly scattered coverage across the area. Brief heavy downpours could still bring localized flooding at times, with also a marginal risk of excessive rainfall continuing this evening. As the remnants of Nestor move away from the region on Sunday, the aforementioned frontal boundary will stall over southern Florida. The leftover moisture lingering across soFlo will combine with returning daytime heating for some convection to develop Sunday during the early afternoon hours. The moist airmass will also contribute to warmer temps on Sunday with highs climbing back to near 90. Long Term (Monday-Saturday): General benign weather conditions will return early next week with high pressure establishing in the wake of Nestor, and with the frontal boundary over the region finally lifting and dissipating. Long range model solutions suggest increasing rain chances for the middle of the week as the next cold front approaches the area. This front should stall somewhere over extreme SoFlo or even into the Keys. Slightly cooler temperatures are possible by week's end along with shower chances given the front in the vicinity. Temperatures remain close to seasonal values or slightly warmer with afternoon highs in the upper 80s to around 90. && .Marine... A Small Craft Advisory remains in effect for all Gulf waters through late tonight due to elevated winds and seas associated with Nestor. Also, Cautionary conditions are possible over the Atlantic waters and Lake Okeechobee. Showers and thunderstorms, some potentially strong, will continue to develop at times tonight, and possibly through Sunday. Seas in the Gulf will be slow to subside on Sunday as residual swells from Nestor continue to move toward the coast. && .Beach Forecast... Hazardous beach conditions continue along the Gulf coast as Nestor moves across the Florida Panhandle tonight. There is a high risk for Rip Currents through Sunday, with minor coastal flooding possible through the first half of Sunday due to onshore flow and increased swells. && .Aviation... Generally VFR conditions for the east coast sites this afternoon with the exception of isolated SHRA that may bring MVFR CIGS/VIS at times. Scattered showers with MVFR to IFR conditions should continue at KAPF through the period as persistent showers continue to advect into the Gulf Coast. && .Preliminary Point Temps/PoPs... West Palm Beach 76 89 76 86 / 50 70 20 30 Fort Lauderdale 79 89 78 85 / 40 40 10 20 Miami 78 89 77 86 / 30 30 10 20 Naples 76 88 75 85 / 60 50 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ069. AM...None. GM...Small Craft Advisory until 2 AM EDT Sunday for GMZ656-657-676. && Discussion/Marine...17/AR Aviation...SM
Hazardous weather outlook, Oct 19, 11:27 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1127 AM EDT Sat Oct 19 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1127 AM EDT Sat Oct 19 2019 ...Strong Thunderstorms Possible Today... ...Coastal Flooding and High Risk of Rip Currents for Gulf Coast... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: A high risk of Rip Currents will exist along the Gulf beaches. Thunderstorms: Lightning, locally heavy rainfall, and gusty winds are primary hazards with thunderstorms. Tornadoes: Stronger thunderstorms will be capable of producing funnel clouds or isolated weak tornadoes. Waterspouts: Showers and thunderstorms could produce several waterspouts today over the coastal and lake waters. Wind: Stronger thunderstorms could produce wind gusts capable of causing isolated wind damage. Sustained winds of 20 to 25 knots over the Gulf of Mexico will cause hazardous marine conditions. Reference the Small Craft Advisory for the latest marine details. Flooding: Training showers and thunderstorms could cause excessive rainfall capable of producing minor flooding on roads and low-lying, poorly drained areas. Visibility: There could be some patchy fog across Southwest Florida and inland South Florida tonight, particularly in areas that receive rainfall today. Waves: 7 to 10 foot seas in the Gulf of Mexico through early Sunday morning. Reference the Small Craft Advisory for the latest details. Coastal Flooding: Surf heights along the Gulf beaches could reach around 5 feet today. Sensitive and low-lying locations along the Gulf coast may experience minor flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms are possible each day through Wednesday. The risk of Rip Currents will become elevated along the Gulf and some Atlantic beaches this weekend into possibly early next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, funnel clouds, waterspouts, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 19, 12:36 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Miami FL
1236 PM EDT Sat Oct 19 2019
FLZ063-191715-
Glades FL-
1236 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
115 PM EDT...
* At 1235 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Brighton Seminole Reservation to Lakeport. Movement was north at 20
mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Lakeport, Buckhead Ridge and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2720 8093 2719 8091 2718 8091
2717 8090 2717 8088 2715 8087 2714 8087
2693 8109 2692 8117 2721 8114 2721 8094
TIME...MOT...LOC 1635Z 195DEG 18KT 2711 8108 2697 8112
HVNSpecial weather statement, Oct 19, 2:29 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Sat Oct 19 2019
FLZ069-070-191915-
Coastal Collier County FL-Inland Collier County FL-
229 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
315 PM EDT...
* At 228 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Golden Gate Estates, moving
northeast at 30 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Ave Maria, Golden Gate Estates, Orangetree, Big Corkscrew Island,
West Toll Gate On Alligator Alley, Golden Gate, Lake Trafford and
Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8158 2642 8156 2645 8156 2648 8155
2630 8129 2611 8162 2616 8170
TIME...MOT...LOC 1828Z 214DEG 24KT 2619 8163
SPMSpecial weather statement, Oct 19, 3:31 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EDT Sat Oct 19 2019
FLZ063-066-067-192000-
Hendry FL-Inland Palm Beach County FL-Glades FL-
331 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTHERN
GLADES COUNTIES UNTIL 400 PM EDT...
* At 331 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Montura, moving northeast at 35
mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Clewiston, Montura, Devils Garden and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8091 2679 8082 2685 8076 2680 8070
2653 8106 2666 8120 2689 8100
TIME...MOT...LOC 1931Z 224DEG 29KT 2666 8107
SPMSpecial weather statement, Oct 19, 3:59 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
359 PM EDT Sat Oct 19 2019
FLZ067-192045-
Inland Palm Beach County FL-
359 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 445 PM EDT...
* At 359 PM EDT, National Weather Service meteorologists were
tracking a gusty shower over Belle Glade, moving northeast at 25
mph.
* Winds in excess of 45 mph and funnel clouds possible with this
shower.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Belle Glade Camp and
Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2677 8029 2663 8068 2675 8076 2696 8061
2696 8054
TIME...MOT...LOC 1959Z 232DEG 23KT 2671 8065
SPMSpecial weather statement, Oct 19, 4:01 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Miami FL
401 PM EDT Sat Oct 19 2019
FLZ066-192045-
Hendry FL-
401 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY COUNTY UNTIL
445 PM EDT...
* At 400 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Devils Garden,
or 10 miles southwest of Montura, moving northeast at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Montura, Devils Garden and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2669 8089 2650 8122 2654 8128 2677 8109
2677 8103
TIME...MOT...LOC 2000Z 220DEG 25KT 2654 8121
CohenSpecial weather statement, Oct 19, 4:02 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 402 PM EDT Sat Oct 19 2019 FLZ067-192045- Inland Palm Beach County FL- 402 PM EDT Sat Oct 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY UNTIL 445 PM EDT... * At 401 PM EDT, National Weather Service meteorologists were tracking a gusty shower near Holey Land Wildlife Refuge, or 11 miles south of South Bay, moving northeast at 25 mph. * Winds in excess of 45 mph and funnel clouds possible with this shower. * Locations impacted include... Belle Glade, South Bay, Okeelanta, Belle Glade Camp and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2643 8080 2654 8086 2678 8060 2651 8039 TIME...MOT...LOC 2001Z 232DEG 22KT 2650 8076 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:21 PM EDT | Special Weather Statement | MFL | Glades | 54 min |
| Oct 19, 2:07 AM EDT | Special Marine Warning | MFL | 113 min | |
| Oct 19, 2:08 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 19, 2:11 AM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Oct 19, 2:12 AM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Oct 19, 3:20 AM EDT | Special Weather Statement | MFL | Collier | 70 min |
| Oct 19, 3:39 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 19, 3:41 AM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Oct 19, 3:58 AM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Oct 19, 5:11 AM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Oct 19, 5:49 AM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Oct 19, 7:01 AM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Oct 19, 11:01 AM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Oct 19, 11:40 AM EDT | Special Weather Statement | MFL | Glades | 50 min |
| Oct 19, 12:01 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 29 min |
| Oct 19, 12:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Oct 19, 12:36 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Oct 19, 2:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Oct 19, 3:28 PM EDT | Special Marine Warning | MFL | 32 min | |
| Oct 19, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Oct 19, 3:39 PM EDT | Special Marine Warning | MFL | 51 min | |
| Oct 19, 3:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Oct 19, 4:01 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Oct 19, 4:10 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Oct 19, 4:21 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 37 min |
| Oct 19, 4:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Oct 19, 4:37 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 53 min |
| Oct 19, 5:27 PM EDT | Special Weather Statement | MFL | Martin | 48 min |
| Oct 19, 5:42 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 14 min |
| Oct 19, 6:24 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 66 min |
| Oct 19, 7:22 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.